Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 95, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 1, 1999, 1:52 AM CDT for Vernon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1999, 1:52 AM CDT (06:52 UTC)
- Expired
- Jun 1, 1999, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 010652 FFWSGF MOC217-011000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 152 AM CDT TUE JUN 1 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 500 AM CDT * AT 145 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM 5 MILES SOUTHWEST OF NEVADA. THIS STORM WAS MOVING NORTHEAST AT 30 MPH. * VERY HEAVY RAINFALL...UP TO TWO INCHES AN HOUR...IS POSSIBLE FOR THE NEXT FEW HOURS AS THUNDERSTORMS CONTINUE TO MOVE ACROSS THE SAME AREA. THIS WILL LEAD TO FLASH FLOODING OF CREEKS AND STREAMS AND ESPECIALLY LOW WATER CROSSINGS. DO NOT UND"ERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. GAEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:15 PM CDT, 11 hours 37 minutes earlier.
Area forecast discussion, May 31, 2:15 PM CDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED CCF INFORMATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT MON MAY 31 1999
FORECAST CONCERNS: TEMPERATURES
PRECIPITATION CHANCES
NEED FOR A FLASH FLOOD WATCH TONIGHT
MCS MOVED THROUGH THE WESTERN THIRD OF THE FORECAST AREA EARLY THIS
MORNING WITH NO RAIN ON THE RADAR AT PRESS TIME. OUTFLOW BOUNDARY
SHOWN ON RADAR NEAR WEST PLAINS MOVING EAST. BUBBLE HIGH DEVELOPED
OVER NORTHWEST ARKANSAS IN THE WAKE OF THE MCS...WITH DEWPOINTS
THERE IN THE LOWER 60S EARLIER THIS AFTERNOON. ELSEWHERE...THE
MIDDLE AND UPPER 60S WERE COMMON. WATER VAPOR/PROFILER DATA SHOWS
ONE WAVE FROM IOWA TO SOUTHWEST MISSOURI ANOTHER OVER EASTERN
COLORADO WITH A THIRD IN SOUTHERN WYOMING.
EACH MODEL GOING THEIR OWN WAY AGAIN TODAY: LEANING TOWARD THE ETA
BASED ON ITS MORE ACCURATE FORECAST OF THE MCS THIS MORNING. AVN
LOOKS A BIT TOO FAR NORTH AND NGM MAY BE TOO FAST.
EXPECT ANOTHER MCS TO DEVELOP IN KANSAS THIS EVENING AND MOVE INTO
THE WESTERN SECTIONS OF THE FORECAST AREA AFTER MIDNIGHT. SEVERE
CRITERIA WINDS MAY OCCUR AT FIRST BUT IT SHOULD MUTATE INTO A HEAVY
RAIN SYSTEM AS IT MOVES INTO MISSOURI. WILL ISSUE A FLASH FLOOD
WATCH FOR WESTERN SECTIONS DUE TO THE LOW FLASH FLOOD GUIDANCE
VALUES IN THAT AREA.
THE BIG QUESTION TUESDAY IS WILL THERE BE REDEVELOPMENT DURING THE
AFTERNOON? MORNING MCS WILL STABLILIZE THE ATMOSPHERE BUT THE UPPER
LEVEL ENERGY IS NOT EXPECTED TO MOVE EAST UNTIL LATE AFTERNOON. WILL
HAVE TO CARRY A CHANCE POP...MAINLY IN EASTERN HALF OF FORECAST AREA.
HAVING DIFFICULTY ACCEPTING THE WARMER FWC GUIDANCE NUMBERS AGAIN
TODAY: CLOUD COVER AND RAIN SHOULD KEEP TEMPERATURES CLOSER TO THE
FAN GUIDANCE.
SGF EB 063/079 061/081 062 084532
JLN EB 062/080 062/083 063 087422
UNO EB 064/083 062/082 063 083543
VIH EB 062/080 059/080 061 083542
SUTTONThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:27 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 33 min |
| Jun 1, 3:50 AM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper | 4 hr |
| Jun 1, 3:50 AM CDT | Flash Flood Warning | SGF | Cedar | 4 hr |
| Jun 1, 4:56 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 64 min |
| Jun 1, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 66 min |
| Jun 1, 3:34 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 36 min |
| Jun 1, 3:38 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 67 min |
| Jun 1, 4:03 PM CDT | Tornado Warning | SGF | Camden, Laclede | 52 min |
| Jun 1, 4:16 PM CDT | Tornado Warning | SGF | Miller | 34 min |
| Jun 1, 4:30 PM CDT | Tornado Warning | SGF | Miller, Pulaski | 65 min |
| Jun 1, 4:49 PM CDT | Tornado Warning | SGF | Dallas, Polk | 51 min |
| Jun 1, 4:49 PM CDT | Tornado Warning | SGF | Webster | 51 min |
| Jun 1, 5:15 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 65 min |
| Jun 1, 5:17 PM CDT | Tornado Warning | SGF | Maries | 63 min |
| Jun 1, 5:33 PM CDT | Tornado Warning | SGF | Phelps, Pulaski | 62 min |
| Jun 1, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 35 min |
| Jun 1, 5:57 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 33 min |
| Jun 1, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 48 min |
| Jun 1, 6:40 PM CDT | Tornado Warning | SGF | Phelps | 20 min |
| Jun 1, 6:51 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 34 min |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.